Alert archive / New York / Special Weather Statements in 2017

Special Weather Statement, NWS Buffalo, NY

January 27, 2017Chautauqua County, Wyoming County, New York

NWS Buffalo, NY issued this special weather statement at Jan 27, 2017, 11:40 PM EST for Chautauqua County, Wyoming County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 27, 2017, 11:40 PM EST (04:40 UTC)
Expired
Jan 28, 2017, 12:45 AM EST
In force
65 min
Issued by
NWS Buffalo, NY

Counties Chautauqua County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 59 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2017-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2017-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

223 
WWUS81 KBUF 280440
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
1140 PM EST FRI JAN 27 2017

NYZ012-019>021-085-280545-
Chautauqua-Cattaraugus-Allegany-Southern Erie-Wyoming-
1140 PM EST FRI JAN 27 2017

...HEAVY LAKE EFFECT SNOW WILL CONTINUE TO AFFECT WYOMING...NORTHERN 
CATTARAUGUS...SOUTHERN ERIE...NORTHEASTERN CHAUTAUQUA AND 
NORTHWESTERN ALLEGANY COUNTIES...

At 1132 PM EST, bands of heavy lake effect snow producing snow fall 
rates of up to 2 inches per hour extended along and south of Hamburg 
to Warsaw line, and north of a Brocton to Houghton line.

These lake snows are expected to remain nearly stationary across 
this same area through at least 2 am. 

Locations impacted include...
Dunkirk, Fredonia, Hamburg, Letchworth State Park, Evans, Boston,
Eden, Springville, Perry and Warsaw.

This includes the following highways...
 Interstate 90 between exits 59 and 57.
 Interstate 86 near exit 31.

If traveling south on the I-90 and the 219 overnight be prepared for 
rapidly changing weather and road conditions. 

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4275 7890 4276 7798 4263 7798 4262 7799
      4260 7803 4260 7801 4259 7801 4258 7805
      4257 7803 4254 7806 4254 7805 4252 7804
      4252 7799 4228 7799 4229 7960
$$

TMA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 27, 10:54 PM EST, 46 minutes earlier.

Area forecast discussion, Jan 27, 10:54 PM EST, 46 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1054 PM EST Fri Jan 27 2017

.SYNOPSIS...
Colder air will bring more typical midwinter conditions through the
weekend and much of next week...with disorganized lake snows east of
the lakes this afternoon becoming somewhat better organized tonight...
then continuing right through the weekend.

&&

.NEAR TERM /THROUGH SATURDAY/...
Lake effect snows will continue east of both lakes on a general
westerly flow. The best snows will be found across the Tug Hill and
central Oswego county east of Lake Ontario...where a longer fetch
across the lake and orographic enhancement will lead to somewhat
better organized activity...and nighttime accumulations of 4 to 8
inches. Meanwhile off Lake Erie... somewhat lower accums of 3 to 5
inches are expected to focus from the Chautauqua Ridge eastward
across the Boston Hills into Wyoming county. Outside of the main
lake effect areas...activity will be limited to much more scattered
snow showers and very minimal accumulations of less than an inch. As
for temps...overnight lows will range from the lower 20s across the
higher terrain to the mid and upper 20s across the lower elevations.

On Saturday...a robust shortwave will dig southeastward across the
Upper Great Lakes. This will result in the low level flow across our
region steadily backing to 240 degrees...which will force the lake
effect snows to move northward to the heart of the Buffalo and
Watertown areas during the late morning and afternoon hours.
Initially lake effect snow will be very light or even just lake
cloudiness as it moves northward into the Buffalo. This will be
because of the capping inversion falling below the dendritic growth
layer. Therefore, there may be very little going on, except for some
light snow, in the Buffalo metro area in the morning or early
afternoon on Saturday. However, as the robust shortwave approaches
in the afternoon and evening, the cooling aloft ahead of the wave
will encourage a rising of the capping inversion through the
dendritic layer, along with enhanced synoptic moisture and lift.
Thus expect this is when the biggest impact will come to the Buffalo
metro area, starting between 3 and 4pm, and continuing into the
early evening. Once the winds turn more westerly wind the wave
passage, this should push the band back into southern Erie and the
western Southern Tier during the later part of the evening, where it
will remain overnight. In terms of snow amounts, don't expect much
accumulation will take place prior to mid or late afternoon.
However, the band could become intense by late afternoon and early
evening. Expect the bulk of the accumulation will take place in less
than 6 hours, with mainly 4 to 8 inches. The advisory still looks
good for now, however if snow develops sooner or lingers longer than
expected, low end warning accumulations are possible, and will have
to monitor this closely. Meanwhile on Lake Ontario, BUFKIT profiles
look favorable for plume to continue through the Saturday, while
moving northward into the Watertown metro area. There still appears
to be some drier synoptic air moving through near the top of the
unstable layer, and thus would not be surprised to see the band
produce light snow fall rates for a period Saturday morning.
However, like Lake Erie, snowfall rates will again increase by late
afternoon and evening ahead of the approaching shortwave per the
enhanced moisture and lift and better instability.

Elsewhere on Saturday...the northern fringes of the Lake Erie activity
should make it as far north as extreme far southern Niagara and Orleans
counties...which could result in some lesser accumulations of 1 to 3
inches in these areas. Otherwise the day should be uneventful with
just some scattered lighter snow showers and some spotty light accums
possible across the remainder of the region...with daytime highs
ranging in the lower to mid 30s for the most part.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Lake effect snow will reach its peak in intensity through this
period. Areas where significant lake snow accumulations are expected
remain under a Lake Effect Snow Warning. The core of coldest
temperatures aloft will arrive during this period helping to
intensify the lake snows. This coldest air will reside within the
Great Lakes mid level trough which is forecast to become more
amplified through Sunday as a vort max dives into the base of the
trough. 850mb temps will fall to about -14C which will help lift
lake induced inversion heights closer to 10kft. These higher
inversion heights will promote more organized lake snow bands on
both lakes.

The lake bands will reside across the Buffalo and Watertown
metro areas Saturday evening under southwest steering flow ahead
of a the mid level trough. Lake snows will make for hazardous
travel in these metro areas for evening activities. Look for
5-9 inches within the narrow but intense band across Northern
Erie and Genesee counties and 6-12 inches within the narrow but
intense band across Jefferson and northern Lewis counties.
Snowfall rates of at least an inch an hour will be possible in
these bands along with low visibility in blowing snow. The
steering flow is forecast to veer back to westerly later
Saturday night as the mid level trough shifts across the
forecast area. This will focus the accumulating lake snows back
to the south into the typical lake snow belts by Sunday morning.

Through Sunday westerly flow will continue to focus lake snow east
of the the lakes in the traditional snow belts. Snow totals of 6-12
inches are likely in these snow belts while areas outside of the
lake snows may only see a few tenths from scattered weak snow
showers associated with the passage of a trailing surface
trough/arctic front.

Sunday night, winds will further veer to northwest which will steer
lake snows off Lake Erie to between Erie, PA and western Chautauqua
county and along much of the southern and southeastern Lake Ontario
lakeshore. This will be the best period of snow for the region
between Rochester and Oswego and toward Ripley and Findley Lake
south of Lake Erie. Accumulations across the southern Lake Ontario
shore counties, not currently included in a Lake Effect Warning,
look at this point to range below Advisory amounts with more
multibanded structure. Significantly more shear in the low levels as
surface ridging begins to build in will begin to weaken the lake
snows especially off Lake Erie.

On Monday, surface ridging building across the region will lower
lake inversion heights and further weaken lake snows despite 850mb
temps falling to around -18C. Steering flow looks to back through
the day ahead of an approaching clipper system which will lift
lingering weak lake snows northward through the day.

Surface temperatures through the period will run close to late
January normals. Highs in the mid 20s to around 30 on Sunday and
about 5 degrees cooler on Monday. Lows in the low to mid 20s
Saturday night will slip to low to mid teens Sunday night and Monday
night with single digits expected in the North County away from the
lakes. Breezy winds through the period will bring about wind chills
in the teens and occasionally dipping into the single digits.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Western and North-Central New York will return to mid-winter form as
we move from January into February, thanks to a persistent upper low
that will remain in place across Northern Quebec throughout the
coming week. This will aid in keeping a general west-northwest flow
of arctic air directed towards eastern Canada and the Great Lakes,
though at this point it appears that the low should generally be
displaced far enough to the north to prevent a full-scale arctic
outbreak from impacting the Lower Great Lakes at this time. Instead,
we should see temperatures starting out the period just slightly
above normal, in the low to mid 30s, on Tuesday, as milder air
advects across the region ahead of an approaching surface low
progged to cross just to our north Tuesday into Tuesday night.

The aforementioned low will likely bring a widespread synoptic
snowfall to the area Tuesday into Tuesday evening, with upslope and
eventual lake-effect snow taking over Tuesday night, as colder air
advects across the region in the wake of the low. Thereafter, given
persistent cyclonic west-northwesterly flow aloft and 850mb temps
that will remain relatively stable in the -12C to -16C range through
at least Thursday, with good agreement amongst the models,
confidence is fairly high that we will see lake effect snows linger
east-southeast of the lakes at least through Thursday. Commensurate
with the falling temperatures aloft, surface temperatures during
this period will fall back below average, with highs in the 20s and
lows in the teens to single digits, coldest in the Southern Tier and
North Country.

&&

.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
Through the TAF period...areas of lake effect snow will persist
downwind of both Lakes Erie and Ontario...with these becoming a
little bit better organized tonight. With respect to location...a
general westerly flow will focus the lake snows east of both lakes
through tonight...before backing winds force the lake snows
northward to the KBUF/KART terminals later Saturday morning and
Saturday afternoon. Expect LIFR to IFR conditions within the lake
snows...with predominantly VFR/MVFR conditions and much more
scattered snow showers elsewhere.

Outlook...
Saturday night through Monday...IFR/LIFR in lake effect snows downwind
of the lakes...with VFR/MVFR prevailing elsewhere.
Tuesday and Wednesday...VFR/MVFR with a chance of snow showers.

&&

.MARINE...
A cold westerly flow will generate advisory-worthy winds and waves
across the Lower Lakes Region through the weekend. As such...marine
headlines remain in effect as outlined below.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 7 PM EST Sunday for NYZ006>008-
     012-019>021-085.
     Lake Effect Snow Advisory from 7 AM Saturday to 4 AM EST
     Sunday for NYZ010-011.
MARINE...Small Craft Advisory until 7 PM EST Sunday for LEZ040-041.
         Small Craft Advisory until 7 PM EST Sunday for
         LOZ042>045.

&&

SYNOPSIS...CHURCH/JJR
NEAR TERM...CHURCH
SHORT TERM...SMITH
LONG TERM...WOOD
AVIATION...CHURCH/JJR
MARINE...CHURCH/JJR
Hazardous weather outlook, Jan 27, 12:57 PM EST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1257 PM EST FRI JAN 27 2017

NYZ012-019>021-085-281800-
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
1257 PM EST FRI JAN 27 2017

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-281800-
OSWEGO-JEFFERSON-LEWIS-
1257 PM EST FRI JAN 27 2017

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-011-281800-
NORTHERN ERIE-GENESEE-
1257 PM EST FRI JAN 27 2017

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 4 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>005-013-014-281800-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
1257 PM EST FRI JAN 27 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042-043-062-SLZ022-281800-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
1257 PM EST FRI JAN 27 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ044-045-063>065-281800-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
1257 PM EST FRI JAN 27 2017

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Local storm report, Jan 27, 8:58 PM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
858 PM EST FRI JAN 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     SNOW             1 NW SPRINGVILLE        42.52N  78.68W
01/27/2017  M5.0 INCH        ERIE               NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1700283

AR
Local storm report, Jan 27, 10:38 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1038 PM EST FRI JAN 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     SNOW             PERRYSBURG              42.46N  79.00W
01/27/2017  M6.3 INCH        CATTARAUGUS        NY   COOP OBSERVER

&&

EVENT NUMBER BUF1700284

WCH
Local storm report, Jan 27, 11:06 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1106 PM EST FRI JAN 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     SNOW             SARDINIA                42.53N  78.50W
01/27/2017  M8.2 INCH        ERIE               NY   TRAINED SPOTTER

            STORM TOTAL

&&

EVENT NUMBER BUF1700285

CHURCH
Special weather statement, Jan 27, 11:40 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1140 PM EST FRI JAN 27 2017

NYZ012-019>021-085-280545-
Chautauqua-Cattaraugus-Allegany-Southern Erie-Wyoming-
1140 PM EST FRI JAN 27 2017

...HEAVY LAKE EFFECT SNOW WILL CONTINUE TO AFFECT WYOMING...NORTHERN
CATTARAUGUS...SOUTHERN ERIE...NORTHEASTERN CHAUTAUQUA AND
NORTHWESTERN ALLEGANY COUNTIES...

At 1132 PM EST, bands of heavy lake effect snow producing snow fall
rates of up to 2 inches per hour extended along and south of Hamburg
to Warsaw line, and north of a Brocton to Houghton line.

These lake snows are expected to remain nearly stationary across
this same area through at least 2 am.

Locations impacted include...
Dunkirk, Fredonia, Hamburg, Letchworth State Park, Evans, Boston,
Eden, Springville, Perry and Warsaw.

This includes the following highways...
 Interstate 90 between exits 59 and 57.
 Interstate 86 near exit 31.

If traveling south on the I-90 and the 219 overnight be prepared for
rapidly changing weather and road conditions.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4275 7890 4276 7798 4263 7798 4262 7799
      4260 7803 4260 7801 4259 7801 4258 7805
      4257 7803 4254 7806 4254 7805 4252 7804
      4252 7799 4228 7799 4229 7960

TMA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 3:49 AM ESTSpecial Weather StatementBUFOswego56 min
Jan 28, 4:23 PM ESTLake Effect Snow AdvisoryBUFOrleans11 hr

Nearby

Special Weather Statements in New York, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.